Alopecia UK
 
News Media About us

Donate

 
Getting involvedAbout alopeciaSupport & adviceTreatments & wigsResearchForum

  FAQ FAQ  Forum Search   Register Register  Login Login


Ffa itching

 Post Reply Post Reply
Author
2westies View Drop Down
Newbie
Newbie


Joined: 17/November/2017
Location: Humberside
Points: 3
Post Options Post Options   Quote 2westies Quote  Post ReplyReply Direct Link To This Post Topic: Ffa itching
    Posted: 18/November/2017 at 11:51pm
Hi there, I am a new member.

I have been diagnosed by a trichologist as having frontal fibrosis alopecia who has advised I see my GP for referral to a dermatologist. I am suffering with itching and tingling to my scalp in my hair but also where I have lost hair, can anyone advise why this is happening and what it means or is happening? The itching etc has only just started in the last 3 weeks

The trichologist suggested I use regaine till I see GP and Dermatologist but am nervous about using it as I understand it causes shedding. I have lost 2 centimetres from the front and sides, and my fringe is thinning.

I would appreciate hearing from anyone who has experienced the same.

Thank you in advance.
Back to Top
Sponsored Links
False

Back to Top
Pavla View Drop Down
Senior Member
Senior Member


Joined: 15/June/2014
Location: Newcastle
Points: 83
Post Options Post Options   Quote Pavla Quote  Post ReplyReply Direct Link To This Post Posted: 19/November/2017 at 10:37pm
Hi

I was diagnosed three years ago with FFA.  The itching is normal and, in fact, even after three years of treatment I get the itching but it is usually on and above my eyebrows.  In fact, I'm just about to go and apply some steroid gel to my forehead which was prescribed to me back in May as this is the only symptom that I 'suffer' from.  I only apply this when I need it, usually once every few weeks the itching flares up.  

Yes, when you start using Regaine it will cause more shedding BUT it will help to make the hair you have appear thicker and it is also suggested that it may help to make your hair stronger so it can withstand the inflammation that causes the hair loss and scarring.  I am in the same boat as you with regards to the amount of hair lost and fringe thinning.  I use Aveda Hair Thickening Tonic for my fringe...really helps to bulk it up.

If you have itching on your scale, using Coal Tar Shampoo for a few weeks can really help and it cleans your scalp of all the debris caused by scratching etc.

Back to Top
2westies View Drop Down
Newbie
Newbie


Joined: 17/November/2017
Location: Humberside
Points: 3
Post Options Post Options   Quote 2westies Quote  Post ReplyReply Direct Link To This Post Posted: 25/November/2017 at 10:33pm
Hi Pavia

Thanks for your reply. I have now seen my GP and she has prescribed dermovate, suggested by trichologist, which I am using twice a day now together with the 5% regaine for women. Am putting The regane on the front of my hairline and the dermovate on the top of my scalp and hairline, time will only tell if they are working.

I have asked my GP to be referred to a dermatologist but this will depend on funding sadly. She also prescribed coal tar shampoo.

When I saw the trichologist he recommends I have injections of steroid into the scalp together with Hydroxychloroquine which I suspect will be given by the dermatologist should I get to see one. I notice from one of your earlier posts that you have had this treatment. Do you think the injections worked and how did the Hydroxychloroquine go. Am not sure about the Hydroxychloroquine as I note one of the side affects is problem with eyes which I have, a possible detached retina starting, yet again waiting to see consultant. I think I have had ffa for approximately 18 months.

Thanks for the recommendation of the aveda thickening solution I will try this.

I read on another forum that drinking plenty of water helps so am also giving this a go too.

Thank you for any responses from any readers n the forum.

Back to Top
Pavla View Drop Down
Senior Member
Senior Member


Joined: 15/June/2014
Location: Newcastle
Points: 83
Post Options Post Options   Quote Pavla Quote  Post ReplyReply Direct Link To This Post Posted: 26/November/2017 at 8:36pm
Hi
I'm sorry to hear that your GP has not yet referred you to a Dermatologist because of 'funding'.  I would go back to your GP and insist that you are referred.  It is a medical condition and being referred to the local Dermatology department could help the condition from deteriorating...this is your right and I would certainly not be accepting this.  You could always say that if you are not referred, and your condition deteriorates, it will affect your mental health...and that will cost them far more than a referral will.  Makes me so mad when I hear things like this.  My GP's surgery have never, ever, hesitated in either listening to the advice from the Trichologist I saw privately, or in referring me straightaway to the local hospital for further tests and diagnosis.

I believe that the scalp injections I received, as well as the Regaine 5%, Dermovate and Hydroxychloroquine, have all helped in slowing down my hair loss and reducing the inflammation.  I understand your concern with regards to Hydroxy and eye problems.  I would go along and have a word with your Optician.  Mine assured me that he had seen many people who had been prescribed this drug and he had never had one that had developed a condition through it.  However, you need to have an eye test every year and the hospital will also take regular blood tests.  You could possible try the other treatments and see how you get on.  Ask about an alternative to Hydroxychloroquine...there might be something similar, without the side affects.
Back to Top
Afraid View Drop Down
Newbie
Newbie


Joined: 30/October/2017
Location: North East
Points: 5
Post Options Post Options   Quote Afraid Quote  Post ReplyReply Direct Link To This Post Posted: 26/November/2017 at 9:22pm
I agree it’s shocking the care we receive. My appointment with my GP was early September and I was simply told I had alopecia. I’ve fought for referrals since then and 3months down the line hopefully by the end of this week I will finally receive a prescription for the medication that at best ‘may’ help (30% success rate). The only support I’ve received is from Pavla. I have yet to find success stories on the internet and feel completely desperate about this ridiculous disease.
Back to Top
 Post Reply Post Reply

Forum Jump Forum Permissions View Drop Down

Forum Software by Web Wiz Forums® version 10.03
Copyright ©2001-2011 Web Wiz Ltd.

Stay involved

Instagram Support us while you shop online with Raise money for Alopecia UK

Alopecia UK is a registered charity number 1111304
All content is © Alopecia UK 2017
Site by Jellymould Creative with C4 Multimedia

Visit our ebay store

Generously supported by the British Association of Dermatologists

Contact us | Membership | Suppliers directory | Privacy | Accessibility | Terms & Conditions


 

AUK

Alopecia UK is a registered charity number 1111304 and Scottish registered charity SCO44702
All content is © Alopecia UK 2017

Site by Jellymould Creative with C4 Multimedia